U.S. doctors online nowAsk doctors free
Windsor Locks, CT
A 33-year-old female asked:

I had my mirena (levonorgestrel) iud since sept. i've been getting my periods every month but my last period was 15 days. now 5 days later there's all bright red blood?

1 doctor answer2 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
The most common side effect of Mirena (levonorgestrel) is light or absent menstrual periods.: Because the secreted hormone Progesterone stays local in the uterus and does not circulate throughout the body systemic side effects are rare. Patients sometimes report acne, weight gain, pain ovarian cysts vaginal discharge and other symptoms which may or may not be related to an iud.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.